Management of persistent lingual angioedema: a team approach.
Аннотация
A 70-year-old African American man suffered anoxic encephalopathy following a choking episode. He had a history of hypertension, which was being treated with lisinopril, an angiotensin-converting enzyme inhibitor (ACEI). Soon after the patient's admission to an intensive care unit, his tongue began to swell until it reached more than twice its normal size and extended almost 2 inches outside his mouth. When the swelling did not diminish after 2 weeks, a diagnosis of ACEI-induced angioedema was determined. ACEIs have the potential to cause angioedema through an uncommon effect on the angiotensin-renin vascular control system. Lingual angioedema can be life-threatening due to the possibility of severe compromise of the airway and thus may require immediate intubation. After the ACEI is discontinued, swelling may remain if there is continued pressure from the maxillary and mandibular incisors on the dorsal and lingual surfaces of the tongue. In this case, the patient was comatose and unable to voluntarily move the tongue; therefore, relief from pressure was easily accomplished, and the edema was eventually diminished through a team effort in which a dentist instructed the nursing personnel on proper placement of Molt mouth props.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.